News NYPD saves two in Queens from suspected heroin overdoses on New Year's Eve, Day NYPD officers saved two from suspected heroin overdoses by administering life-saving doses of an antidote nasal spray. Photo Credit: NYPD By AMNY.COM Updated January 1, 2015 5:08 PM Print Share fbShare Tweet Email Police officers saved two lives from suspected heroin overdoses, the NYPD says, one on New Year's Eve, and one on New Year's Day. The first call was received just before 5 p.m. Wednesday, police say, from a St. Albans apartment. Responding officers found a 51-year-old man with blue lips and fingertips, lying on his back, losing consciousness and barely breathing. A friend on the scene reported that he had just snorted heroin. After officers injected him with a dose of an antidote nasal spray, naloxone, the man regained consciousness and began breathing at nearly full-strength, police said. He was able to walk into an awaiting ambulance and was transported to Jamaica Hospital Medical Center in stable condition. The second call came around 8:30 a.m. New Year's Day, the NYPD said, from a building in Pomonok, where a woman reported that her 18-year-old daughter was unconscious from heroin abuse. Police officers found the teen unresponsive, with no pluse, turning blue, and administered another dose of naxolone. Several minutes later she began breathing again and regained full consciousness, police say, and was also able to walk to an ambulance. She was transported to Queens Hospital Center in stable condition. Almost 20,000 NYPD officers are equipped with naloxone as part of an overdose prevention program that expanded to all five boroughs from Staten Island last year. By AMNY.COM Share on Facebook Share on Twitter Comments We're revamping our Comments section. Learn more and share your input.